Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Nov 17, 2014, 3:30 PM EST for Brevard County, Orange County, Osceola County, Florida. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2014, 3:30 PM EST (20:30 UTC)
- Expired
- Nov 17, 2014, 4:30 PM EST
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:34 PM EST | TSTM WND GST 40 | 5 N Harmony, FL | AN APRS MESONET SITE JUST EAST OF THE US-192/NOVA ROAD INTERSECTION IN SAINT CLOUD RECORDED A 35 KNOT/40 MPH WIND GUST OUT OF THE WEST SOUTHWEST. |
| Nov 17, 4:10 PM EST | TSTM WND GST 51 | 3 Sse Cocoa, FL | UNITED STATES AIR FORCE TOWER 9404 JUST WEST OF ROCKLEDGE HIGH SCHOOL NEAR US-1 RECORDED A 44 KNOT WIND GUST OUT OF THE WEST NORTHWEST. INSTRUMENT HEIGHT 54 FEET. |
| Nov 17, 4:15 PM EST | TSTM WND GST 40 | Patrick Air Force Base, FL | THE ASOS AT THE PATRICK AIR FORCE BASE RECORDED A 35 KNOT/40 MPH WIND GUST OUT OF THE WEST NORTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 12:30 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS52 KMLB 172030
SVRMLB
FLC009-095-097-172130-
/O.NEW.KMLB.SV.W.0075.141117T2030Z-141117T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EST MON NOV 17 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OSCEOLA COUNTY IN FLORIDA
SOUTHEASTERN ORANGE COUNTY IN FLORIDA
CENTRAL BREVARD COUNTY IN FLORIDA
* UNTIL 430 PM EST.
* AT 326 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LAGE CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARMONY...
OR 7 MILES SOUTHEAST OF SAINT CLOUD...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
HOLOPAW...LONE CABBAGE FISH CAMP...CANAVERAL GROVES...COCOA...
SHARPES...VIERA...ROCKLEDGE...SUNTREE...MERRITT ISLAND...SATELLITE
BEACH...PATRICK AIR FORCE BASE...COCOA BEACH...CAPE CANAVERAL...
JETTY PARK AND PORT CANAVERAL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.
&&
LAT...LON 2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2817 8063 2808 8110 2809 8131
2835 8124 2845 8095 2847 8076 2841 8074
2847 8072 2848 8064 2841 8065 2843 8061
2848 8060 2848 8053 2845 8052
TIME...MOT...LOC 2029Z 258DEG 45KT 2821 8115
$$4 follow-up statements
963
WWUS52 KMLB 172047
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EST MON NOV 17 2014
FLC009-095-097-172130-
/O.CON.KMLB.SV.W.0075.000000T0000Z-141117T2130Z/
OSCEOLA-ORANGE-BREVARD-
347 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR CENTRAL BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA
COUNTIES...
AT 343 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LARGE CLUSTER OF SEVERE THUNDERSTORMS CENTERED OVER RURAL
NORTHEASTERN OSCEOLA AND EXTREME SOUTHEASTERN ORANGE COUNTIES FROM
STATE ROAD 520 TO U.S. 192. THE STORMS WERE MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE CABBAGE
FISH CAMP...CANAVERAL ACRES...CANAVERAL GROVES...SPACE COAST STADIUM
...COCOA...SHARPES...VIERA...ROCKLEDGE...SUNTREE...PINEDA...PALM
SHORES...MERRITT ISLAND...GEORGIANA...SATELLITE BEACH...PATRICK AIR
FORCE BASE...COCOA BEACH...CAPE CANAVERAL...JETTY PARK AND PORT
CANAVERAL.
LAT...LON 2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2817 8063 2808 8110 2809 8131
2835 8124 2845 8095 2847 8076 2841 8074
2847 8072 2848 8064 2841 8065 2843 8061
2848 8060 2848 8053 2845 8052
TIME...MOT...LOC 2044Z 258DEG 45KT 2826 8097
$$871
WWUS52 KMLB 172101
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EST MON NOV 17 2014
FLC009-095-097-172130-
/O.CON.KMLB.SV.W.0075.000000T0000Z-141117T2130Z/
OSCEOLA-ORANGE-BREVARD-
401 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR CENTRAL BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA
COUNTIES...
AT 401 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LARGE CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH STRETCHING FROM STATE ROAD 520 AT
INTERSTATE 95 IN BREVARD COUNTY TO U.S. 192 IN EASTERN OSCEOLA
COUNTY...MOVING EAST AT 50 MPH.
THESE STORMS WILL MOVE ACROSS BREVARD COUNTY FROM CAPE CANAVERAL TO
THE GREATER MELBOURNE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.
&&
LAT...LON 2843 8061 2848 8060 2848 8053 2845 8052
2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2817 8063 2808 8110 2809 8122
2829 8107 2843 8102 2845 8095 2847 8076
2841 8074 2847 8072 2848 8064 2841 8065
TIME...MOT...LOC 2101Z 258DEG 45KT 2830 8073
$$715
WWUS52 KMLB 172117
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EST MON NOV 17 2014
FLC095-097-172126-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-141117T2130Z/
OSCEOLA-ORANGE-
417 PM EST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES IS CANCELLED...
SEVERE STORMS HAVE MOVED OUT OF THESE TWO COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.
LAT...LON 2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2816 8065 2812 8086 2818 8086
2830 8078 2846 8081 2847 8076 2841 8074
2847 8072 2848 8065 2841 8065 2843 8061
2848 8060 2848 8053 2845 8052
TIME...MOT...LOC 2116Z 258DEG 45KT 2833 8052
$$
FLC009-172130-
/O.CON.KMLB.SV.W.0075.000000T0000Z-141117T2130Z/
BREVARD-
417 PM EST MON NOV 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR CENTRAL BREVARD COUNTY...
AT 413 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH FROM CAPE CANAVERAL TO ROCKLEDGE...VIERA AND
SUNTREE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.
&&
LAT...LON 2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2816 8065 2812 8086 2818 8086
2830 8078 2846 8081 2847 8076 2841 8074
2847 8072 2848 8065 2841 8065 2843 8061
2848 8060 2848 8053 2845 8052
TIME...MOT...LOC 2116Z 258DEG 45KT 2833 8052
$$768
WWUS52 KMLB 172133
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EST MON NOV 17 2014
FLC009-172143-
/O.EXP.KMLB.SV.W.0075.000000T0000Z-141117T2130Z/
BREVARD-
433 PM EST MON NOV 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY HAS
EXPIRED...
THE SEVERE STORMS THAT PROMPTED THE WARNING WERE MOVING OFFSHORE
INTO THE ATLANTIC...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR
EASTERN FLORIDA.
LAT...LON 2843 8057 2836 8060 2817 8059 2816 8062
2820 8065 2816 8065 2812 8086 2818 8086
2830 8078 2846 8081 2847 8076 2841 8074
2847 8072 2848 8065 2841 8065 2843 8061
2848 8060 2848 8053 2845 8052
TIME...MOT...LOC 2117Z 258DEG 45KT 2833 8050
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:11 PM EST, 19 minutes earlier.
Area forecast discussion, Nov 17, 3:11 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EST MON NOV 17 2014
.DISCUSSION...
...TORNADO WATCH IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL
8 PM TONIGHT...
...TURNING MUCH COLDER TUESDAY AND TUESDAY NIGHT...
...HAZARDOUS MARINE CONDITIONS DEVELOPING OVERNIGHT TONIGHT...
REMAINDER OF THE AFTERNOON...SQUALL LINE WELL AHEAD OF THE COLD
FRONT (CURRENTLY SITUATED ACROSS THE FLORIDA PANHANDLE) CONTINUES TO
RACE EASTWARD BETWEEN 40 AND 50 MPH. EMBEDDED STORMS WITHIN THE LINE
ARE MOVING TOWARDS THE NORTH AND EAST AT AN EVEN FASTER CLIP.
UPDATES TO THE FORECAST PACKAGE THIS AFTERNOON INCLUDE A FASTER
PROGRESSION OF SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST AREA.
THE TIMING OF THE FRONT REMAINS THE SAME...HOWEVER...WITH FROPA
EXPECTED LATE TONIGHT INTO FIRST THING WEDNESDAY MORNING. SUSPECT
THERE WILL BE A LULL IN THE ACTIVITY ONCE THE INITIAL SQUALL LINE
MOVES THROUGH...HOWEVER...WILL KEEP A CHANCE OF SHOWERS GOING LATE
INTO THE NIGHT GIVEN THE ABUNDANT LOW LEVEL MOISTURE.
TONIGHT-TUESDAY...COLD FRONT WILL GRADUALLY PUSH THROUGH THE CWA
DURING THE OVERNIGHT...TURNING OUR WINDS TO NORTHWESTERLY AND
BECOMING BREEZY SHORTLY THEREAFTER. SUSPECT SOME OF THE WARMEST
TEMPERATURES TOMORROW WILL BE FOUND EARLY IN THE MORNING (JUST AFTER
MIDNIGHT)...GIVEN THE STRENGTH OF THE LOW LEVEL COLD AIR ADVECTION
PATTERN. TEMPERATURES WILL LIKELY REMAIN STAGNANT...IF NOT DROP A
FEW DEGREES...DURING THE MORNING AND EARLY AFTERNOON HOURS. TO ADD
INSULT TO INJURY...IT IS LIKELY ENOUGH LOW LEVEL MOISTURE IN THE
H9-H7 LAYER WILL REMAIN TO LEAD TO ABUNDANT SKY COVER..AND PERHAPS
SOME LIGHT SHOWERS ACROSS THE AREA. OVERALL...GIVEN THE CHILLY
TEMPERATURES IN THE 50S...SHOWER POTENTIAL...AND LACK OF
SUNSHINE...TOMORROW IS GOING TO FEEL RATHER RAW AND MORE LIKE
SEATTLE RATHER THAN FLORIDA.
TUES NIGHT-WED...MODEL GUIDANCE HAS COME IN COLDER FOR TUES NIGHT AS
BREEZY NORTH-NORTHWEST FLOW CONTINUE TO USHER IN A COLDER AIRMASS.
MODELS STILL KEEP WINDS AROUND 10 MPH THROUGH THE NIGHT...AND IT IS
OFTEN HARD TO GET PROLONGED FREEZING TEMPERATURES WHEN WINDS REMAIN
ELEVATED. NORTHERN LAKE AND INTERIOR/NW VOLUSIA COUNTIES WILL HAVE
TO BE MONITORED FOR THE POSSIBILITY OF MORE THAN LOCAL FREEZING
TEMPERATURES FOR SEVERAL HOURS. AT THE MOMENT...AREAS NORTH AND WEST
OF I-4 WILL SEE TEMPS BOTTOMING OUT IN THE MID 30S (33-35) WITH A
FEW 30-32 READINGS IN NORMALLY COLDER LOCATIONS FOR 1-3 HOURS.
ELSEWHERE...TEMPS DROP INTO THE UPPER 30S AROUND 40 ACROSS THE
REMAINDER OF THE INTERIOR AND VOLUSIA COUNTY AND LOW-MID 40S ACROSS
THE BREVARD COAST. TREASURE COAST EXPECTED TO BE IN THE UPPER 40S TO
AROUND 50.
EVEN WITHOUT ACTUAL FREEZING AIR TEMPS...THE ELEVATED WINDS WILL
MEAN THAT WIND CHILLS WILL BE A CONCERN INTO MID WEDNESDAY MORNING
WITH VALUES BOTTOMING OUT IN THE UPPER 20S TO MID 30S FOR A LARGE
PORTION THE AREA WEST OF I-95. SUB 40F READINGS MAY LINGER THROUGH
LATE MORNING FOR LAKE AND VOLUSIA.
HIGH CENTER WILL MOVE ACROSS NORTH FLORIDA AND GEORGIA THROUGH THE
DAY WITH WINDS VEERING ONSHORE IN THE AFTERNOON AND SLOWLY MODIFYING
TEMPS FROM TUESDAY. HIGHS WILL RANGE FROM THE LOW 60S ACROSS THE
NORTH TO AROUND 70S ACROSS THE SOUTH. SLIGHTLY WARMER TEMPS WED
NIGHT IN THE LOWER 40S ACROSS THE NORTH TO AROUND 60 ALONG THE
IMMEDIATE TREASURE COAST WED NIGHT WITH INCREASING MARINE INFLUENCE
AND RISING DEWPOINTS.
FROM PREVIOUS DISCUSSION...
LATE WEEK-WEEKEND...SFC HIGH PRESSURE OVER THE SE ATLC COAST WILL
SLOWLY FILL WHILE WINDS STEADILY VEER MORE DIRECTLY ONSHORE. A
CONTINUATION OF A WARMING TREND WILL OCCUR WITH PARTLY CLOUDY SKIES.
AIRMASS MODIFICATION DUE TO PROLONGED ONSHORE CONDS WL BECOME MORE
NOTABLE OVER SRN SECTIONS AND THE COASTAL AREAS WHERE A SMALL RAIN
CHC IS EXPECTED LATE WEEK AND INTO THE WEEKEND. TEMPS WL BECOME
SEASONABLE FOR LATE NOV WITH LOWS IN THE 50S TO LWR 60S AND HIGHS IN
THE 70S TO EVENTUALLY LWR 80S.
&&
.AVIATION...
SQUALL LINE CURRENTLY MOVING THROUGH EAST CENTRAL FLORIDA BETWEEN 35
TO 45 KNOTS. EMBEDDED STORMS WITHIN THE SQUALL LINE MOVING EVEN
FASTER BETWEEN 40 AND 50 KNOTS. ALL TERMINALS EXPECTED TO SEE AT
LEAST GUSTY WINDS/IFR CEILINGS DURING TSRA AS STORMS MOVE THROUGH.
TREASURE COAST TERMINALS WILL BE THE LAST TO SEE THE
ACTIVITY...AFTER 22Z/23Z. FOLLOWING THE SQUALL LINE..EXPECTED MVFR
TEMPO IFR CONDITIONS IN SHRA THROUGH TONIGHT. FRONTAL PASSAGE
EXPECTED OVERNIGHT TONIGHT WHICH WILL SHIFT OUR WINDS TO OUT OF THE
NORTHWEST AND BECOME GUSTY THROUGH TOMORROW. VFR/MVFR CEILINGS
EXPECTED THROUGH FIRST HALF OF WEDNESDAY WITH SHRA POSSIBLE KMLB
SOUTH.
&&
.MARINE...
TONIGHT-TUES...GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE
LOCAL ATLANTIC THIS AFTERNOON OUTSIDE OF ANY CONVECTION AND SMALL
CRAFT SHOULD EXERCISE CAUTION. HOWEVER THE MAIN CONCERN WILL BE
FOR STRONG TO SEVERE STORMS PUSHING OFF THE COAST THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING ASSOCIATED WITH A SQUALL
LINE MOVING THROUGH THE REGION. WINDS WILL DIMINISH BRIEFLY
OVERNIGHT WITH COLD FRONT PASSAGE...WITH WINDS TURNING NORTHWEST
BEHIND THE FRONT LATE TONIGHT. NORTHERLY WIND SURGE QUICKLY
BRINGING UP WINDS TO 20 TO 25 KNOTS TOWARDS DAYBREAK TUESDAY WITH
OCCASIONAL GUSTS NEAR GALE FORCE OVER THE OFFSHORE WATERS DURING
THE DAY. SEAS BUILDING TO 8-9FT OFFSHORE. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR THE ENTIRE LOCAL ATLANTIC STARTING THIS EVENING.
WED-FRI...GUSTY NORTH FLOW CONTINUES INTO EARLY WEDNESDAY WITH WINDS
SLOWLY VEERING NORTHEAST INTO THE AFTERNOON AND SPEEDS DIMINISHING
TO 10-15KTS BY EVENING AS HIGH CENTER MOVES INTO N FL/GA. ADVISORY
REMAINS IN EFFECT THROUGH WED MORNING WHICH FITS WITH CURRENT MODEL
TIMING. SEAS PEAK TUES NIGHT AROUND 9-10FT OFFSHORE WITH SEAS SLOWLY
SUBSIDING THROUGH THE DAY ON WEDNESDAY BUT REMAINING AT LEAST 4-6FT
OFFSHORE.
MODERATE EAST-NORTHEAST FLOW CONTINUES THROUGH THE REMAINDER OF THE
WEEK MAKING FOR CHOPPY CONDITIONS ON THE LOCAL ATLANTIC WITH SEAS
3-5FT NEARSHORE AND 4-6FT OFFSHORE.
&&
.FIRE WEATHER...
TUESDAY...BREEZY TO WINDY NORTH-NORTHWEST CONDITIONS WILL USHER IN A
DRIER AIRMASS WITH RH VALUES FORECAST TO CRASH INTO THE UPPER 20S TO
MID 30S 30S FOR ALL BUT OKEECHOBEE AND THE TREASURE COAST IN THE
AFTERNOON. 20FT WIND SPEEDS GENERALLY AROUND 15 MPH WITH HIGHER
GUSTS INTO THE 20S POSSIBLE. HOWEVER FUEL STATE REMAINS ABOVE
THRESHOLD VALUES FOR CRITICAL CONDITIONS OVERALL...AND ADDITIONAL
RAINFALL THIS AFTERNOON AND EVENING WITH HELP MITIGATE THE THREAT.
REST OF THE WEEK...WIND SPEEDS DIMINISH THROUGH THE REMAINDER OF THE
WEEK AS SURFACE HIGH PRESSURE MOVES INTO NORTH FLORIDA WITH FLOW
TURNING MORE ONSHORE. FAR INTERIOR LOCATIONS MAY SEE RH VALUES DROP
TO 30-35 PERCENT FOR A FEW HOURS WED WITH ONSHORE FLOW MITIGATING RH
CONCERNS FROM THURS ONWARDS.
&&
.CLIMATE...
MELBOURNE HAS SO FAR REACHED 89F TODAY...BREAKING THEIR PREVIOUS
RECORD HIGH OF 88F.
VERO BEACH HAS SO FAR REACHED 86F...TYING THEIR RECORD.
DAYTONA AND ORLANDO LOOK TO REMAIN BELOW THEIR RECORDS AS STORMS
HAVE ALREADY MOVED INTO THESE LOCATIONS.
RECORD LOWS TUES MORNING LOOK OUT OF REACH AS COLD AIR WILL NOT MOVE
INTO THE REGION UNTIL LATE TONIGHT...BUT RECORD COOL HIGHS TUES AND
RECORD LOWS WED MORNING MAY BE REACHED.
RECORDS FOR NEXT FEW DAYS...
RECORD LOW RECORD COOL HIGH RECORD LOW
TUE 18 NOV TUE 18 NOV WED 19 NOV
DAYTONA.......31(1940) 54(1951) 34(1951)
ORLANDO.......34(1923) 54(1951) 36(1951)
MELBOURNE.....43(1940) 57(1951) 40(1981)
VERO BEACH....40(1970) 60(1951) 40(1951)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 50 55 37 61 / 70 20 0 10
MCO 53 56 38 65 / 70 20 0 10
MLB 55 59 43 68 / 70 40 10 10
VRB 61 64 47 70 / 70 50 10 10
LEE 49 55 33 61 / 70 10 0 10
SFB 51 56 37 64 / 70 20 0 10
ORL 52 55 40 64 / 70 20 0 10
FPR 62 64 49 70 / 70 50 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST TUESDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 10 AM EST WEDNESDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...ULRICH
LONG TERM/IMPACT WEATHER....MOSES
AVIATION...ULRICH/JOHNSON
RADAR...CRISTALDI/VOLKMERHazardous weather outlook, Nov 17, 1:05 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EST MON NOV 17 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 105 PM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD FROM WEST CENTRAL FLORIDA TOWARD EAST CENTRAL FLORIDA MAINLY NORTH OF A LAKE KISSIMMEE TO SEBASTIAN INLET LINE THROUGH LATE AFTERNOON TO AROUND SUNSET. STRONG TO SEVERE STORMS ARE POSSIBLE WITH FREQUENT LIGHTNING...DAMAGING WINDS AND THE POSSIBILITY OF A FEW TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS TO ONE TO ONE AND A HALF INCHES WILL ACCOMPANY THE STORMS. A TORNADO WATCH IS IN EFFECT FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD TO LAKE AND VOLUSIA COUNTIES THROUGH 8 PM. SHOWERS AND STORMS WILL MOVE TOWARD OKEECHOBEE COUNTY AND THE SOUTHERN TREASURE COAST INTO LATE EVENING...SOME OF THESE STORMS MAY BE STRONG. BE PREPARED TO HEAD INDOORS QUICKLY INTO A STURDY STRUCTURE IF WARNINGS ARE ISSUED FOR YOUR AREA. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORM WIND GUSTS ABOVE 40 KNOTS MAY ACCOMPANY STORMS MOVING QUICKLY EASTWARD ACROSS EAST CENTRAL FLORIDA BY LATE AFTERNOON INTO EARLY EVENING. BOATERS SHOULD SEEK SAFE HARBOR WELL BEFORE STORMS APPROACH FROM THE WEST. .WATERSPOUT IMPACT... THERE IS A RISK FOR TORNADIC WATERSPOUTS ACROSS THE ATLANTIC WATERS FROM MID AFTERNOON THROUGH THE EVENING HOURS. .WIND AND SEA IMPACT... GUSTY SOUTH-SOUTHWEST WINDS OF 15 TO 20 KNOTS AND STEEP WAVES UP TO 6 FEET WILL CONTINUE OVER THE LOCAL ATLANTIC THROUGH THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS WILL BECOME NORTHWEST BEHIND A STRONG COLD FRONT LATE THIS EVENING...WITH SPEEDS INCREASING TO 20 TO 25 KNOTS. SMALL CRAFT ADVISORIES WILL GO INTO EFFECT THIS EVENING AND OVERNIGHT FOR ALL MARINE AREAS. .RIP CURRENT IMPACT... A NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. THE THREAT WILL BE GREATEST DURING THE OUTGOING TIDE THROUGH EARLY THIS AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHWEST WINDS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS INTO EARLY WEDNESDAY WITH SMALL CRAFT ADVISORIES IN PLACE OVER THE ATLANTIC WATERS AND ROUGH CONDITIONS ON THE INTRACOASTAL. BOATING CONDITIONS ARE EXPECTED TO REMAIN POOR TO HAZARDOUS THROUGH THURSDAY ESPECIALLY IN THE GULF STREAM. NEAR RECORD COOL HIGH TEMPERATURES WILL BE POSSIBLE ON TUESDAY BEHIND THE COLD FRONT. WHILE WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED...THE COMBINATION OF COLD TEMPERATURES AND NORTH WINDS WILL PRODUCE WIND CHILL VALUES BETWEEN 28 AND 35 DEGREES WEDNESDAY MORNING FROM INTERIOR BREVARD AND OSCEOLA COUNTIES NORTHWARD. COOL TEMPERATURES WILL SLOWLY MODIFY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL FLORIDA. FORMAL ACTIVATION MAY BE REQUESTED. MOSES/VOLKMER
In the hours before
Special weather statement, Nov 17, 1:42 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EST MON NOV 17 2014
FLZ041-044>046-141-144-171930-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
142 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE COUNTY...WESTERN ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA
COUNTY...
* UNTIL 230 PM EST.
AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50
MPH APPROACHING CENTRAL LAKE COUNTY FROM THE WEST. THE SHOWERS AND
STORMS WERE MOVING NORTHEAST AT 55 MPH.
ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE TOWARD
LAKE...NORTHWEST ORANGE...SEMINOLE AND VOLUSIA COUNTIES FROM THE
WEST BETWEEN 230 PM AND 330 PM THIS AFTERNOON.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKAHUMPKA...TAVARES...MOUNT DORA...EUSTIS...CASSIA...LAKE
HELEN AND DELAND.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2896 8196 2897 8166 2928 8165 2932 8168
2940 8142 2927 8141 2927 8116 2941 8116
2943 8110 2943 8109 2908 8093 2898 8085
2890 8091 2835 8143 2834 8195
TIME...MOT...LOC 1836Z 240DEG 50KT 2880 8187
15Special weather statement, Nov 17, 2:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EST MON NOV 17 2014
FLZ041-044>046-141-144-172030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
226 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE...VOLUSIA...WESTERN SEMINOLE AND ORANGE COUNTIES...
* UNTIL 330 PM EST.
AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR LAKE
GEORGE TO 25 MILES WEST OF MASCOTTE...MOVING EAST AT 45 MPH.
STORMS WILL BE WIDESPREAD ACROSS THE ADVISORY AREA...WITH SOME
STRONGER STORMS EMBEDDED WITHIN THE LINE HAVING THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8110
2943 8109 2910 8093 2842 8141 2842 8196
TIME...MOT...LOC 1923Z 270DEG 41KT 2958 8145 2931 8166
2897 8202 2851 8225
CRISTALDISpecial weather statement, Nov 17, 2:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EST MON NOV 17 2014
FLZ045-046-053-141-144-147-172100-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
248 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN LAKE...EASTERN ORANGE AND SEMINOLE...SOUTHEASTERN
VOLUSIA...NORTHWESTERN OSCEOLA...AND NORTHERN BREVARD COUNTIES...
* UNTIL 400 PM EST.
AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 7 MILES
SOUTHWEST OF NEW SMYRNA BEACH AIRPORT TO AUSTIN TINDALL PARK...TO
NEAR KISSIMMEE...MOVING NORTHEAST AT 45 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2842 8196 2843 8141 2882 8112 2882 8107
2887 8109 2909 8093 2862 8059 2852 8074
2852 8077 2850 8077 2823 8117 2819 8125
2815 8153 2820 8153 2826 8156 2826 8166
2834 8167 2835 8196
TIME...MOT...LOC 1943Z 238DEG 45KT 2906 8104 2834 8124Special weather statement, Nov 17, 3:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EST MON NOV 17 2014
FLZ047-053-172115-
OSCEOLA-SOUTHERN BREVARD COUNTY-
323 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER CENTRAL OSCEOLA AND BREVARD COUNTIES...
* UNTIL 415 PM EST.
AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM SAINT
CLOUD TO 17 MILES WEST OF LAKE KISSIMMEE...MOVING EAST-NORTHEAST AT
50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY...HOLOPAW...COCOA AND MELBOURNE.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2795 8074 2796 8136 2802 8144 2803 8144
2805 8143 2802 8138 2806 8137 2807 8135
2808 8139 2835 8128 2835 8070 2834 8066
2832 8065 2835 8064 2833 8059 2825 8060
2816 8058
TIME...MOT...LOC 2021Z 235DEG 51KT 2831 8121 2816 8125
2808 8133The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:54 AM EST | Small Craft Advisory | MLB | 60 hr | |
| Nov 17, 1:42 PM EST | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 48 min |
| Nov 17, 2:26 PM EST | Special Weather Statement | MLB | Lake, Volusia | 64 min |
| Nov 17, 2:48 PM EST | Special Weather Statement | MLB | Orange, Seminole | 72 min |
| Nov 17, 2:52 PM EST | Special Marine Warning | MLB | 113 min | |
| Nov 17, 3:01 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 29 min |
| Nov 17, 3:23 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 52 min |
| Nov 17, 3:52 PM EST | Special Marine Warning | MLB | 83 min | |
| Nov 17, 4:33 PM EST | Special Weather Statement | MLB | Brevard | 42 min |
| Nov 17, 6:07 PM EST | Special Marine Warning | MLB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.